Jump to content

Doctor Tomorrow...ssri Recommendations


Recommended Posts

I was in lexapro for a year and felt lethargic so I switched to Zoloft. Well I took if for 3 weeks and then weened myself off without the doctors permission. I go see her tomorrow and I'm dreading telling her this. But I was gaining weight like no other. I'm already overweight and had lost 45lbs but gained it all back on Zoloft and with I diagnosed thyroid issue.

I have been fine the 5 weeks I've been off of it but here recently my headaches and thoughts I doom and worst case scenarios have come back.

I am getting married and trying to loose my weight again, any ideas of an SSRI hat doesn't cause weight gain?

Link to post
Share on other sites

You gained 45 lbs back from Zoft in three weeks???

I have heard Lexapro is the best as far as weight is concerned & that Paxil is the worst. I am weaning off of Zoloft now after 2 years due to 80 lbs of weight gain. At this point the negative=weight gain outweighs the benefit of this drug.

If you search my posts you can see more info on SSRIs. I have. Een discussing them lately.

Everyone is different, but in my experience, I have gained obscene amounts of weight on both SSRIs and SNRIs.

I have friends who have been able to maintain and control their weight on SSRIs, but it takes LOTS of work. Idk how they do it.

Link to post
Share on other sites

I'm on Lexapro and have gained 6 kilograms in 6 months. I wouldn't mind if it stopped at this point, but I don't want to keep gaining each month! But it is helping my POTS so well, that I am afraid to go off. Does Wellbutrin work for POTS like Lexapro does?

Link to post
Share on other sites

I never had issues with weight gain and SSRI's, is it possible that the thyroid issue was causing the weight gain?

I should include that while taking ssri's if your feeling improvement with your overall symptoms you'd naturally eat better, I definitely will be trying lexapro again because I need to calm my system and allow me to eat, down to 93lbs currently:(

Link to post
Share on other sites

Sorry to hear about the weight gain! Were you on the brand name or generic? I take sertraline (which is the generic of zoloft) and only gained 5 lbs. I then started to track my calories more and once I got adjusted I am back down to my pre-med weight now. I would definitely talk to your doctor about it. Both my mom and sister took lexapro and both gained a fair amount of weight on that...so I would personally be apprehensive about that one. Good luck!

Link to post
Share on other sites

Yes, I love the Wellbutrin! And it is the most weight neutral.

It was a combination of the two. Thyroid ands meds.

Lexapro only caused a small weight gain, but it was making me sluggish so that's when I switched to Zoloft.

I take the generic of both the Zoloft and the Wellbutrin

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...